Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 15, NWS Wichita, KS

May 6, 2008Barton County, Kansas

NWS Wichita, KS issued this tornado warning at May 6, 2008, 7:03 PM CDT for Barton County, Kansas. It was in force for 57 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2008, 7:03 PM CDT (00:03 UTC)
Expired
May 6, 2008, 8:00 PM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Barton County, KS

The radar

The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 7:05 PM CDTTSTM WND GST 60Olmitz, KS
May 6, 7:12 PM CDTTSTM WND GST 607 Wnw Great Bend, KS
May 6, 7:14 PM CDTTSTM WND GST 706 Wsw Great Bend, KS
May 6, 7:25 PM CDTTSTM WND GST 55Great Bend, KSNICKEL SIZED HAIL OCCURRED WITH THE WIND.
May 6, 7:25 PM CDTHAIL 0.88Great Bend, KSMEASURED 55 MPH WINDS OCCURRED WITH THE HAIL.
May 6, 7:47 PM CDTTSTM WND GST 60Ellinwood, KS
May 6, 7:54 PM CDTTSTM WND GST 653 E Ellinwood, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2046 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2046 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1896 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 070003
TORICT
KSC009-070100-
/O.NEW.KICT.TO.W.0015.080507T0003Z-080507T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT TUE MAY 6 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  BARTON COUNTY IN CENTRAL KANSAS.

* UNTIL 800 PM CDT.

* AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR ALBERT...OR 12 MILES NORTHWEST OF
  GREAT BEND...MOVING SOUTHEAST AT 28 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALBERT...CLAFLIN...ELLINWOOD...GREAT BEND...GREAT BEND AIRPORT...
  HOISINGTON...OLMITZ.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR
THE WARNED AREA.

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

LAT...LON 3829 9902 3863 9903 3859 9848 3848 9847
      3830 9847 3830 9849 3826 9848
TIME...MOT...LOC 0003Z 293DEG 24KT 3847 9894

$$

JAKUB
4 follow-up statements
000 
WWUS53 KICT 070012
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT TUE MAY 6 2008

KSC009-070100-
/O.CON.KICT.TO.W.0015.000000T0000Z-080507T0100Z/
BARTON KS-
710 PM CDT TUE MAY 6 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR BARTON COUNTY UNTIL 800 PM
CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM WITH VERY STRONG ROTATION CAPABLE OF 
PRODUCING A TORNADO.  THIS STRONG ROTATION WAS LOCATED 2 MILES NORTH 
OF GREAT BEND...MOVING EAST AT 34 MPH.

THE TORNADO WILL BE...
  NEAR GREAT BEND BY 715 PM CDT.
  NEAR ELLINWOOD BY 735 PM CDT.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS 
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY 
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU 
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE 
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IN ADDITION TO THE POSSIBLE TORNADO...THIS STORM IS CAPABLE OF 
PRODUCING DAMAGING STRAIGHT LINE WINDS OF 60 TO 70 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3829 9902 3863 9903 3859 9848 3848 9847
      3830 9847 3830 9849 3826 9848
TIME...MOT...LOC 0010Z 292DEG 30KT 3841 9885

$$

JAKUB
000 
WWUS53 KICT 070023
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT TUE MAY 6 2008

KSC009-070100-
/O.CON.KICT.TO.W.0015.000000T0000Z-080507T0100Z/
BARTON KS-
722 PM CDT TUE MAY 6 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR BARTON COUNTY UNTIL 800 PM
CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM WITH VERY STRONG ROTATION CAPABLE OF 
PRODUCING A TORNADO.  THIS STRONG ROTATION WAS LOCATED NEAR GREAT 
BEND...MOVING EAST AT 34 MPH.

THE TORNADO WILL BE...
  NEAR ELLINWOOD BY 735 PM CDT.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING  
DESTRUCTIVE STRAIGHT LINE WINDS OF 70 TO 90 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3829 9902 3863 9903 3859 9848 3848 9847
      3830 9847 3830 9849 3826 9848
TIME...MOT...LOC 0022Z 292DEG 30KT 3837 9873

$$

JAKUB
000 
WWUS53 KICT 070042
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT TUE MAY 6 2008

KSC009-070100-
/O.CON.KICT.TO.W.0015.000000T0000Z-080507T0100Z/
BARTON KS-
739 PM CDT TUE MAY 6 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR BARTON COUNTY UNTIL 800 PM
CDT...

AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF 
PRODUCING A TORNADO. THIS STRONG ROTATION WAS LOCATED 2 MILES 
SOUTHEAST OF HOISINGTON...MOVING SOUTHEAST AT 34 MPH.

THIS POSSIBLE TORNADO WILL AFFECT MAINLY RURAL AREAS OF BARTON 
COUNTY...INCLUDING THE TOWN OF ELLINWOOD.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING  
DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3829 9902 3863 9903 3859 9848 3848 9847
      3830 9847 3830 9849 3826 9848
TIME...MOT...LOC 0039Z 292DEG 30KT 3832 9856

$$

JAKUB
000 
WWUS53 KICT 070057
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT TUE MAY 6 2008

KSC009-070106-
/O.EXP.KICT.TO.W.0015.000000T0000Z-080507T0100Z/
BARTON KS-
756 PM CDT TUE MAY 6 2008

...THE TORNADO WARNING FOR BARTON COUNTY WILL EXPIRE AT 800 PM CDT...

AT 753 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING WILL MOVE OUT OF THE AREA 
AROUND 8 PM. STRONG GUSTY WINDS AROUND 55 MPH WILL STILL BE POSSIBLE 
ACROSS EASTERN BARTON COUNTY THROUGH 815 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3829 9902 3863 9903 3859 9848 3848 9847
      3830 9847 3830 9849 3826 9848
TIME...MOT...LOC 0056Z 292DEG 30KT 3827 9839

$$

JAKUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 6, 6:52 PM CDT, 11 minutes earlier.

Area forecast discussion, May 6, 6:52 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT TUE MAY 6 2008

.AVIATION...00Z TAF ISSUANCE
THE MAIN CONCERN THIS EVENING WILL BE TIMING OF WHEN THE
CONVECTION WILL BE MOVE THROUGH THE TAF SITES. THE NEXT PROBLEM IS
THE TIMING OF THE FRONT.

LATEST RADAR LOOP WAS SHOWING QUITE A BIT OF CONVECTION CONTINUING
TO BUILD EAST TOWARDS THE RUSSELL TAF SITE. THIS CONVECTION MAY
ACTUALLY BUILD EAST TOWARDS SALINA AROUND 01Z. AS A RESULT...WE
WENT AHEAD AND INSERTED SOME TEMPO GROUPS FOR THAT TIMEFRAME.
LATER THIS EVENING. THE LOW LEVEL JET WILL CONTINUE TO INCREASE
LATER THIS EVENING AND CAUSE MORE SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL KANSAS.
MEANWHILE...THE COLD FRONT WAS MOVING THROUGH SOUTHWEST NEBRASKA.
BASED ON EXTRAPOLATION...WE MAY SEE THIS FRONT/SQUALL LINE REACH
RUSSELL AROUND 07Z-08Z AND SALINA BETWEEN 08Z-09Z. THE CONVECTION
SHOULD CONTINUE TO PROPAGATE INTO SOUTH CENTRAL AND SOUTHEAST
KANSAS TOWARDS DAYBREAK. CEILINGS SHOULD ALSO LOWER AGAIN INTO THE
MVFR CATEGORY (1-2KFT) AFTER 04Z WITH POSSIBLY IFR CEILINGS
DEVELOPING AFTER 08Z.

COX
&&

.PREV DISCUSSION... /ISSUED 315 PM CDT TUE MAY 6 2008/

DISCUSSION...
FORECAST CONCERNS...
CONVECTIVE/SEVERE CHANCES/TRENDS TONIGHT...THEN HEAVY RAINFALL
POTENTIAL WEDNESDAY.

FOR TONIGHT...MAIN FOCUS FOR CONVECTION TO AFFECT THE FORECAST
AREA ASSOCIATED WITH NORTHERN STREAM SHORTWAVE TROF...WHICH WILL
SUPPORT MESO COMPLEX ACROSS NEBRASKA INTO NORTHERN KANSAS. THIS
ACTIVITY LOOKS TO AFFECT PORTIONS OF CENTRAL KANSAS TOWARD OR
AFTER MIDNIGHT. ANOTHER AREA OF CONVECTION MAY DEVELOP ACROSS
SOUTHWEST KANSAS THIS EVENING...WHERE LATEST RUC/SPC MESO PAGE
SHOWS NO CAP AND 2000 J/KG ML CAPES. OTHER PARAMETERS LOOK GOOD
TO OUR WEST THIS EVENING FOR SEVERE STORMS/SUPERCELLS WITH LARGE
HAIL. SOME OF THIS CONVECTION COULD AFFECT WESTERN PORTIONS OF
CENTRAL/SOUTH CENTRAL KANSAS LATER THIS EVENING AS WELL.

MAIN UPPER LOW WILL LIFT BODILY NORTHEAST ACROSS WEST TEXAS INTO
OKLAHOMA ON WEDNESDAY. SOME CONVECTION POSSIBLE IN THE MORNING
LINGERING FROM POTENTIAL MESOSCALE COMPLEX ACROSS EASTERN KANSAS.
OTHERWISE...THE NAM/WRF/GFS ALL SUPPORT HEAVY RAINFALL SIGNAL
ACROSS SOUTHEAST KANSAS INTO THE AFTERNOON AND EARLY EVENING.
RATHER WIDESPREAD CONVECTION WITH EMBEDDED HEAVIER RAINFALL TO
FOCUS ALONG AND JUST NORTH OF SOUTHWARD SAGGING SURFACE/LOW LEVEL
BOUNDARY WHERE ELEVATED MOISTURE WILL REMAIN COINCIDENT WITH AREA
OF MID LEVEL CONVERGENCE AND UPPER DIVERGENCE TO THE NORTH OF
EJECTING UPPER LOW. HAVE CONTEMPLATED A FLOOD WATCH FOR PORTIONS
OF SOUTH CENTRAL/SOUTHEAST KANSAS FOR WEDNESDAY INTO WEDNESDAY
EVENING...THOUGH CONSENSUS WAS TO HOLD OFF FOR NOW SINCE IT IS
MAINLY A 2ND/EARLY 3RD PERIOD EVENT...AND TIME FOR CONFIDENCE
BUILDING WITH ANOTHER MODEL RUN THIS EVENING. THE WEDNESDAY
CONVECTION AND CLOUDS EXPECTED TO KEEP DIURNAL TEMPERATURE
RECOVERY IN CHECK AND WILL STAY CLOSE TO GOING FORECAST AROUND
70F FOR MAXS.

WEATHER PATTERN LOOKS RATHER ACTIVE THRU THE END OF THE WEEK
WITH PERIODIC SHORTWAVES IN THE WEST-NORTHWEST FLOW ALOFT TO
AFFECT THE AREA. THE FIRST OF SUCH FEATURES TO RIPPLE THRU ON
THURSDAY NIGHT...WITH SECOND SUCH WAVE ON FRIDAY NIGHT. CURRENT
TIMING/TRENDS WOULD SUGGEST MUCH OF THIS ACTIVITY WOULD BE OF THE
OVERNIGHT/EARLY MORNING VARIETY...SO WILL GENERALLY KEEP DAYTIME
PERIODS OF THURSDAY AND FRIDAY DRY FOR NOW.

IN THE OUTER PERIODS...THE ECMWF AND GFS SHOW A MORE VIGOROUS
TROF TO DROP SOUTHEAST ACROSS THE CENTRAL PLAINS OVER THE
WEEKEND...WITH BEST CHANCES FOR PRECIP PROBABLY ON SATURDAY.
RATHER MODEST CONFIDENCE AT BEST FOR NEXT MONDAY AND
TUESDAY...WITH PERHAPS SLIGHT POTENTIAL FOR ANOTHER SHOT AT
CONVECTION BY TUESDAY. FOR THE OUTER PERIODS GENERALLY STAYED
CLOSE TO THE HPC GUIDANCE.

DARMOFAL

AVIATION...
18Z TAFS...CHANCES FOR THUNDERSTORMS INCREASE THROUGH THE
AFTERNOON AND ESPECIALLY IN THE EVENING HOURS. CENTRAL KS SITES
WILL BE AFFECTED FIRST...WITH THE THUNDERSTORMS DEVELOPING INTO A
LINE OF STORMS AND MOVING SOUTHEAST THROUGH THE AREA OVERNIGHT.
CEILINGS COULD DROP BELOW 1000 FEET AFTER 06Z TONIGHT.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  70  53  75 /  60  80  60  10
HUTCHINSON      60  69  51  75 /  70  70  40  10
NEWTON          61  69  51  73 /  70  70  50  10
ELDORADO        61  70  52  74 /  60  80  60  10
WINFIELD-KWLD   62  71  55  76 /  60  90  70  10
RUSSELL         58  70  47  74 /  70  50  20  10
GREAT BEND      58  69  48  75 /  70  60  30  10
SALINA          60  70  49  73 /  70  60  30  10
MCPHERSON       60  69  50  74 /  70  60  40  10
COFFEYVILLE     62  71  57  75 /  60 100  80  20
CHANUTE         61  70  55  73 /  60  90  80  10
IOLA            61  70  54  73 /  60  90  70  10
PARSONS-KPPF    61  70  56  74 /  60  90  80  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 6, 3:46 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT TUE MAY 6 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-072100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
346 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING INTO THE
EARLY OVERNIGHT HOURS...MAINLY WEST OF A LINE FROM MARION TO
WICHITA TO ARGONIA. THE MAIN RISK WILL BE LARGE HAIL UP TO GOLF
BALL SIZE AND LOCALLY DAMAGING WINDS TO 70 MPH. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE OVERNIGHT ACROSS MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME
QUITE NUMEROUS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS DURING
THE DAY...CONTINUING ACROSS SOUTHEAST KANSAS DURING THE EVENING.
LOCALLY HEAVY RAINFALL AND MINOR LOW-LAND FLOODING WILL BE
POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW STRONG
STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY ACROSS SOUTH CENTRAL
AND SOUTHEAST KANSAS...WITH HAIL UP TO PENNY SIZE.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY
NIGHT...WITH CHANCES AGAIN FROM FRIDAY NIGHT THROUGH SATURDAY
NIGHT. A FEW STRONG STORMS CANNOT BE RULED OUT DURING THESE
TIMES FOR THE END OF THE WEEK. CHECK BACK FOR LATER FORECASTS
AND OUTLOOKS ON THE POTENTIAL FOR ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS EVENING INTO THE
EARLY OVERNIGHT HOURS...MAINLY FOR AREAS WEST OF A LINE FROM
MARION TO WICHITA TO ARGONIA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, May 6, 6:38 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT TUE MAY 6 2008

KSZ047-070030-
BARTON-
638 PM CDT TUE MAY 6 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON COUNTY...

AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BISON...OR 23 MILES NORTH OF LARNED...AND
MOVING EAST AT 28 MPH.

PENNY TO NICKEL SIZE HAIL...AND DAMAGING WINDS OF 60 MPH ARE
POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN BARTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:30 PM CDTSevere Thunderstorm WarningICTReno, Rice60 min
May 6, 8:11 PM CDTSevere Thunderstorm WarningICTKingman, Reno34 min
May 6, 10:00 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick60 min
May 6, 10:32 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick, Sumner58 min
May 6, 11:01 PM CDTSevere Thunderstorm WarningICTButler, Cowley59 min
May 7, 1:27 AM CDTAreal Flood WarningICTBarton, Russell5 hr
May 7, 3:17 AM CDTRiver Flood WarningICTLabette4 days
May 7, 3:17 AM CDTRiver Flood WarningICTAllen, Neosho18 hr
May 7, 3:17 AM CDTRiver Flood WarningICTNeosho31 hr
May 7, 3:17 AM CDTRiver Flood WarningICTLabette, Neosho65 hr
May 7, 4:01 AM CDTFlood WatchICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more23 hr
May 7, 5:19 AM CDTSevere Thunderstorm WarningICTReno, Sedgwick56 min
May 7, 9:21 AM CDTAreal Flood WarningICTAllen, Neosho, Wilson, Woodson6 hr
May 7, 9:41 AM CDTRiver Flood WarningICTSumner5 hr
May 7, 1:22 PM CDTAreal Flood WarningICTLabette6 hr
May 7, 2:47 PM CDTRiver Flood WarningICTMontgomery, Wilson12 hr
May 7, 2:47 PM CDTRiver Flood WarningICTMontgomery7 hr
May 7, 3:54 PM CDTRiver Flood WarningICTAllen5 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.